Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Birth control pill - prescribed by the dermatologist for Androgenetic Alopecia?

Discussion in 'Treatments for Androgenetic Alopecia' started by Sofia1980, May 29, 2016.

  1. Sofia1980

    Sofia1980 Member

    Joined:
    Dec 29, 2014
    Messages:
    22
    Likes Received:
    2
    Dislikes Received:
    0
    Hi to all of you nice ladies out there. I am reading a lot against birth control pill, a lot of girls stated that using birth control pills caused them alopecia. In the other articles/professional articles I read low androgen BCP are prescribed to make Androgenetic Alopecia better. I took Diane for several years in my 20's and after that I started shedding and was diagnosed with Androgenetic Alopecia. Diane are supposed to be the "good pill" for Androgenetic Alopecia, though. Did they trigger Androgenetic Alopecia for me or would I have it also without BCP, I do not know. Anyhow, few years later when I decided it is really a time to get me diagnosed because it was hard for me to live with so much hairloss, after all possible tests done, my dermatologist and ginecologist told me I have Androgenetic Alopecia and PCOS and that I should start using low androgen pill to get it better. I am taking it now again for more then a year and condition of my hair is much better. What can I expect when I get off it at some point? Will my hair fall out again? I am dreading this and for that reason postponing getting of of it (I would like to start a family). Please advise on your thoughts about this and whether anyone has a similar story. Thank you in advance, Sofia.
     
  2. Jenk

    Jenk Established Member

    Joined:
    Sep 4, 2014
    Messages:
    262
    Likes Received:
    4
    Dislikes Received:
    0
    Birth control pills can cause hair loss. High androgen are worse but ANY type of synthetic hormone can mess up your hair period. Even if it helps you get your hair back for a while you can't stay on them forever. Birth control pills highjack your hormones and put fake ones in their place. This is extremely bad for women in more ways than just hair loss. The longer you are on them the more damage they do to your body. Search Lara Bridens healthy hormone blog. There are natural ways to treat PCOS that are going to be much better for you in the long run. Even the American Hair loss association states that if you have hair loss issues they recommend you don't use any hormonal birth control

    http://www.larabriden.com/causes-of-hormonal-hair-loss/
     
  3. Sofia1980

    Sofia1980 Member

    Joined:
    Dec 29, 2014
    Messages:
    22
    Likes Received:
    2
    Dislikes Received:
    0
    Dear Jenk, thank you for your reply and the link. I have come across Lara Briden blog myself as well few moths back. At a point when I started using the pill (and my dermatologist/gynecologist recommended it), I was really down mentally because I was losing so much hair. I asked so many questions to my derm, she always recommended it as the only thing that will bring my hair back. And it did to a point where I do not feel so bad about my looks, which means a lot to me. Since I am now taking the pill over a year and the derm recommended it at least for a year, I am thinking to stop it. My derm told me that this doesn't necessarily mean I will start losing my hair again, but of course, who can guarantee that. And my intuition says I will start losing hair. Can I start some natural antiandrogen supplements, what can I do to make it easier?
     

Share This Page